Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Wire  Bored?

Author Topic: Been Weening off Lexapro and Would Like Opinions  (Read 92 times)

0 Members and 1 Guest are viewing this topic.

Offline Jones

  • 1Peter 2:24
  • Full Member
  • ***
  • Posts: 114
  • Country: us
  • Rec's: 2
  • Gender: Female
  • Mood: Loved
    Loved
    • Poke This Member
Been Weening off Lexapro and Would Like Opinions
« on: June 03, 2014, 03:40:10 PM »
A few months back I was having issues with both my medication and with my p doc. I felt that 25 mgs of Lexapro, plus .50 mgs of klonopin wasn't really working for me. As much as I tried to explain things to my p doc, I really felt like he wasn't really listening to me. He just wanted me to increase my Lexapro to 40 mgs and felt that would make things right for me. Despite the fact that he knew my feelings about medication, and the things I had read regarding going any higher than 20 mgs of Lexapro. He told me to stop reading things and listening to others and just do what he told me to do.

I sought out another p doc, one which I feel is compassionate and listens to me. He told me that he didn't think I needed to stay on the Lexapro at all. I had had one bought of depression that was related to my sister's death and I have always only had to deal with anxiety. So he said slowly taper off the Lexapro - going down 5 mgs (half a pill) every two weeks until I was completely off of it, but that I should stay on the klonopin - at this point was only taking .25 mgs (half of a .50 mg pill) once in the morning.

Okay, so now I'm down to 5 mgs of Lexapro and only have a couple more nights until I'm through the two weeks. I may even cut that in half and take a quarter of a pill for a couple of weeks....we'll see. So far I've had no side effects and none of the bad crap that a lot of people complain about going off an antidepressant. Except, a couple of days ago I have been feeling a bit more anxious. Probably like a 4 on a scale of 1-10. But I don't want it to get any worse.

I do have a call into my p doc and just waiting for a response from him as to his opinion. But I always like to ask everyone on here their opinions, as well.

So, my questions are do you think I'm doing the right thing? Is anxiety a side effect of tapering off an antidepressant? and what is your feelings about staying on a very low dose of klonopin as a staple?

Your opinions matter to me, so I will thank you all in advance.
Bookmark and Share
He himself bore our sins in his body on the tree, that we might die to sin and live to righteousness. By his wounds you have been healed.

Offline Julie A. Cook

  • Full Member
  • ***
  • Posts: 103
  • Rec's: 2
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Been Weening off Lexapro and Would Like Opinions
« Reply #1 on: June 03, 2014, 05:17:28 PM »
1peter, I am not a doctor, but I  certainly think coming off an antidepressant can make you feel a bit jittery.  THat has been my own experience.  ALso. going onto a new antidepressant can make you feel jittery, which is why the doctor always supplements with an anxiolytic like xanax or klonopin or ativan or valium.

If you've been taking klonopin daily, your body has to gradually withdraw from that, so I would not stop that cold turkey.

I wish you good luck.  It sounds like you're there!

Best,

Julie
Bookmark and Share

Offline Twinhere

  • Full Member
  • ***
  • Posts: 141
  • Country: us
  • Rec's: 0
  • Gender: Male
  • Mood: Curious
    Curious
  • Personal text
    • Poke This Member
Re: Been Weening off Lexapro and Would Like Opinions
« Reply #2 on: June 04, 2014, 01:03:56 AM »
I was very anxious and dizzy coming off, but a few weeks after being completely off I felt better, especially with the sex drive part... That was depressing enough. Anxiety is still here partially of course.
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
4 Replies
739 Views
Last post January 23, 2010, 09:35:17 PM
by tigerpaw
0 Replies
350 Views
Last post April 05, 2011, 01:35:28 PM
by mattjonas
59 Replies
8235 Views
Last post June 12, 2012, 12:17:55 AM
by insights
8 Replies
422 Views
Last post November 18, 2012, 10:30:05 PM
by sillyava
1 Replies
134 Views
Last post March 18, 2014, 08:44:41 PM
by insights